Connecticut, 2014Flash Flooding and Damaging Wind in Connecticut, May 27, 2014
May 27, 2014 · NWS OKX · 3 events in 1 county or zone
An isolated severe thunderstorm formed along and ahead of an approaching cold front moving south across New Haven County. A down burst resulted with maximum peak wind gusts of 100 mph and property damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm formed along and ahead of an approaching cold front moving south across New Haven County. A down burst resulted with maximum peak wind gusts of 100 mph and property damage. This storm also produced very heavy rain resulting in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at May 27, 2:40 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, May 27, 2:40 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
340 PM EDT TUE MAY 27 2014
.SYNOPSIS...
A BACK DOOR COLD FRONT CROSSES THE REGION TONIGHT...STALLING JUST
TO THE SOUTH THROUGH WEDNESDAY. HIGH PRESSURE BUILDS IN FROM THE
NORTH ON THURSDAY. A COLD FRONT CROSSES THE TRI-STATE FRIDAY INTO
FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE FOR THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
REGION REMAINS UNDER AN ACTIVE NW UPPER FLOW...WITH A SHORTWAVE
TROUGH SINKING SE THROUGH SOUTHERN QUEBEC. AT THE SURFACE BACKDOOR
COLD FRONT IS EXPECTED TO SINK SW OF THE REGION BY MIDNIGHT.
NUMEROUS SHRA WITH SCT THUNDERSTORMS EXPECTED AHEAD OF APPROACHING
BACKDOOR COLD FRONT THROUGH THE EARLY EVENING.
WITH ON AVERAGE 1000-1500 J/KG OF CAPE WITH 25-35 KT OF 0-6KM SHEAR
THROUGH LATE THIS AFTERNOON COULD SEE A FEW ISOLD SUPERCELLS AS WELL
AS SOME MULTICELLULAR CLUSTERS WHICH ARE STRONG TO POSSIBLY SEVERE
INTO EARLY EVENING. MAIN FOCUS WILL BE ACROSS NE NJ/NYC METRO/LOWER
HUDSON VALLEY/SW CT...AHEAD OF THE COLD FRONT AND SE SINKING BROAD
WEAK LOW. MAIN THREAT IS LARGE HAIL AND DAMAGING WINDS. SEE
HYDROLOGY SECTION FOR FLOODING THREAT DUE TO CONVECTION AND MOISTURE
POOLING AHEAD OF THE FRONT.
SEVERE THREAT WILL END WITH PASSAGE OF THE COLD FRONT ACROSS EASTERN
1/2 OF CWA SECTIONS BY 23Z...WHILE FARTHER WEST THE THREAT WILL
DIMINISH BY 02Z WITH LOSS OF DAYTIME INSTABILITY. BACKDOOR
COLD FRONT SHOULD PASS WEST OF ENTIRE AREA BY AROUND MIDNIGHT.
GUSTY EASTERLY FLOW DEVELOPS IN THE WAKE OF THE FRONT WITH
SIGNIFICANTLY COOLER CANADIAN MARITIME ADVECTING INTO THE REGION. A
TRANSITION TO STRATUS AND SCATTERED LIGHT RAIN SHOWER ACTIVITY OR
EVEN JUST DRIZZLE EXPECTED OVERNIGHT IN THE WAKE OF THE FRONT.
TEMPS SHOULD FALL TO SLIGHTLY ABOVE SEASONABLE LEVELS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
REGION REMAIN UNDER NW UPPER FLOW WITH SHORTWAVE TROUGH SLIDING
THROUGH NEW ENGLAND WED AND OFFSHORE WED NIGHT.
AT THE SURFACE...CANADIAN MARITIMES HIGH BUILDS SOUTH INTO THE
REGION. THIS SETUP WILL CONTINUE TO ADVECT IN A COOL MARITIMES
AIRMASS INTO THE REGION ON A GUSTY NE FLOW...WITH HIGH TEMPS
RUNNING 5-10 DEGREES BELOW SEASONABLE.
INCREASING SUBSIDENCE UNDER THE HIGH SHOULD DRY LOW LEVELS OUT FROM
E TO W WITH ANY SHOWER/DRIZZLE ACTIVITY TAPERING OFF ACROSS MOST OF
THE REGION WED MORNING. FAR WESTERN AREAS COULD SEE LINGERING SPOTTY
LIGHT SHOWER/DRIZZLE ACTIVITY LINGERING INTO THE AFTERNOON WITH A
BIT MORE UPSLOPE/MOISTURE CONVERGENCE. A STRONG INVERSION SHOULD
KEEP A STRATUS DECK HOLDING STRONG THROUGH THE DAY...WITH MAYBE SOME
BREAKS LATE IN THE DAY ACROSS NE ZONES.
WITH THE CLOUD COVER AND A ONSHORE ENE-NE LOW LEVEL
FLOW...HIGHS WEDNESDAY WILL BE AROUND 20 DEGREES COOLER THAN THOSE
ON TODAY.
MODELS CONTINUE TO DRY OUT THE LOW LEVELS WED NIGHT WHICH SHOULD
ALLOW FOR PARTIAL CLEARING FROM E TO W. WITH THE REGION WELL
ENTRENCHED IN A CANADIAN MARITIME AIRMASS EXCEPT TEMPS TO RUN NEAR
TO SLIGHT BELOW SEASONABLE. A GUSTY NE FLOW WILL MAKE IT FEEL QUITE
CHILLY.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE BUILDS IN FROM THE NORTH ON THURSDAY WITH DRY WEATHER.
SINCE AN ONSHORE FLOW WILL PERSIST AND PREVENT ANY SIGNIFICANT
WARMING THROUGH THE ENTIRE BOUNDARY LEVEL...HIGH TEMPS WILL AVERAGE
BELOW NORMALS.
A COLD FRONT APPROACHES WITH A CHANCE OF SHOWERS ACROSS THE NW ZONES
LATE THURSDAY NIGHT...THEN A CHANCE OF SHOWERS AND THUNDERSTORMS FOR
THE ENTIRE AREA DURING FRIDAY AND FRIDAY NIGHT AS THE COLD FRONT
MOVES THROUGH.
A CYCLONIC FLOW ALOFT REMAINS FOR SATURDAY WITH THE POSSIBILITY OF A
SHORTWAVE ROTATING THROUGH. WILL THEREFORE KEEP IN A SLIGHT CHANCE
OF A SHOWER/THUNDERSTORM DURING THE AFTERNOON AND EARLY EVENING WITH
HIGHER INSTABILITY.
HIGH PRESSURE PROVIDES THE TRI-STATE AREA WITH DRY WEATHER ON
SUNDAY. MODELS THEN DIFFER ON MONDAY...BUT THE CONSENSUS SEEMS TO
LEAN TOWARDS THE GFS/CMC SOLUTION OF KEEPING HIGH PRESSURE OVER THE
AREA AND DELAYING A COLD FRONT PASSAGE UNTIL SOMETIME TUESDAY OR
TUESDAY NIGHT. WILL KEEP MONDAY DRY...AND THEN GO WITH A SLIGHT
CHANCE OF A SHOWER/TSTM ON TUESDAY AND TUESDAY NIGHT FOR NOW.
HIGH TEMPERATURES FROM FRIDAY THROUGH SUNDAY APPEAR NOT TO STRAY TOO
FAR FROM NORMALS. 850MB TEMPS THEN RISE QUICKLY BY LATE IN THE DAY
MONDAY...SO HAVE GONE ABOVE MOS GUIDANCE WITH HIGHS IN THE LOW-MID
80S. TUESDAY SHOULD ALSO FEATURE ABOVE-NORMAL TEMPERATURES.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT APPROACHES FROM THE NORTH THIS EVENING AND MOVES SOUTH
ACROSS THE AREA TONIGHT.
VFR THROUGH THE EVENING. SHOWERS AND SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON AND MOVE ACROSS THE REGION. SOME
OF THE THUNDERSTORMS MAY IMPACT THE TERMINALS BETWEEN 20Z-00Z WITH
CONDITIONS BRIEFLY LOWERING TO MVFR. A FEW STORMS AROUND NYC AND NW
OF NYC TERMINALS COULD PRODUCE STRONG GUSTY WINDS AND HEAVY
RAINFALL. SHOWERS WILL REMAIN SCATTERED INTO THE EVENING AND
OVERNIGHT HOURS.
WIND WILL BE FROM THE WEST-SOUTHWEST THROUGH THE AFTERNOON. SPEEDS
WILL BE 10 TO 15 KT. WINDS SHIFT BEHIND THE COLD FRONT LATE THIS
AFTERNOON FURTHER EAST...AND THIS EVENING ACROSS NYC METRO
TERMINALS. BEHIND THE FRONT...EXPECT WINDS TO BECOME MORE EAST-
NORTHEAST.
CIGS WILL FALL TO MVFR OR IFR CEILINGS BEHIND THE FRONT...MAINLY
AFTER 07Z.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: SOUTHWESTERLY WINDS EXPECTED TODAY. AMENDMENTS
FOR POSSIBLE LATE DAY SHOWERS OR THUNDERSTORMS.
KJFK FCSTER COMMENTS: SOUTHWEST-SOUTH WINDS THIS AFTERNOON.
AMENDMENTS FOR POSSIBLE LATE DAY SHOWERS OR THUNDERSTORMS.
KLGA FCSTER COMMENTS: WEST-SOUTHWEST WINDS TODAY. AMENDMENTS FOR
POSSIBLE LATE DAY SHOWERS OR THUNDERSTORMS.
KTEB FCSTER COMMENTS: SOUTHWESTERLY WINDS EXPECTED TODAY. AMENDMENTS
FOR POSSIBLE LATE DAY SHOWERS OR THUNDERSTORMS.
KHPN FCSTER COMMENTS: SOUTHWEST WINDS THIS AFTERNOON. AMENDMENTS FOR
POSSIBLE LATE DAY SHOWERS OR THUNDERSTORMS.
KISP FCSTER COMMENTS: SOUTHWEST WINDS THIS AFTERNOON. AMENDMENTS FOR
POSSIBLE LATE DAY SHOWERS OR THUNDERSTORMS.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WED AFTERNOON...IMPROVING CIGS DURING THE AFTERNOON. POSSIBLE
SHOWERS.
.WED NIGHT-THU NIGHT...VFR.
.FRI...VFR. SHRA POSSIBLE.
.SAT...VFR.
.SUN...VFR.
&&
.MARINE...
SCA CONDS EXPECTED TO DEVELOP FROM E TO W LATE TONIGHT INTO WED
MORNING IN THE WAKE OF A COLD FRONT PASSAGE FROM THE N/NE. SCA
CONDITIONS CONTINUE WEDNESDAY AND WEDNESDAY NIGHT ON THE OCEAN
WATERS AS A MODERATE ENE FLOW PREVAILS. OCEAN SEAS EXPECTED TO BUILD
TO 6 TO 8 FT WED AFT INTO WED NIGHT IN THE PERSISTENT AND LONG ENE
FETCH.
SEAS PROBABLY REMAIN ABOVE 5 FT ON THE OCEAN WATERS THROUGH THE DAY
ON THURSDAY...AND POSSIBLY EVEN INTO THURSDAY EVENING. WILL CONTINUE
SCA ON THE OCEAN WATERS THROUGH THURSDAY TO ACCOUNT FOR THE
LINGERING 5 FT SEAS. THE REST OF THE WATERS SHOULD BE BELOW
ADVISORY CRITERIA DURING THIS TIME. WITH WINDS AND SEAS SUBSIDING
...SUB-SCA CONDITIONS ARE LIKELY ACROSS THE OCEAN WATERS BY THE
LATE NIGHT HOURS OF THURSDAY NIGHT. RELATIVELY TRANQUIL CONDITIONS
THEN PREVAIL ON FRIDAY THROUGH THE WEEKEND WITH ONLY A FOOT OR TWO
OF A LONG PERIOD SE SWELL.
&&
.HYDROLOGY...
WITH PRECIPITABLE WATERS INCREASING TO 1.5 TO 1.75 INCHES BY THIS
AFTERNOON AND LINGERING INTO THIS EVENING AHEAD OF COLD
FRONT...MINOR URBAN/POOR DRAINAGE FLOODING IS POSSIBLE WITH ANY
CONVECTION THIS AFTERNOON/EVENING. WITH 20-25 KT STEERING
FLOW...FLASH FLOOD THREAT SHOULD BE LOCALIZED TO AREAS UNDER
TRAINING CONVECTION.
NO WIDESPREAD SIGNIFICANT RAINFALL IS THEN EXPECTED TOMORROW THROUGH
THE UPCOMING WEEKEND.
&&
.TIDES/COASTAL FLOODING...
A STRENGTHENING ENE-NE FLOW AND NEW MOON WILL PRESENT POTENTIAL FOR
LOCALIZED MINOR COASTAL FLOODING DURING THE TIMES OF HIGH TIDE
WEDNESDAY NIGHT. THE LOWEST LYING COASTAL AREAS ALONG WESTERN
SOUTH SHORE BAYS AND WESTERN LI SOUND WILL BE BE MOST SUSCEPTIBLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT WEDNESDAY FOR
ANZ330-335-338-340.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT
THURSDAY FOR ANZ350-353.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 PM EDT THURSDAY
FOR ANZ355.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 AM EDT THURSDAY
FOR ANZ345.
&&
SYNOPSIS...JC/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...JC
AVIATION...BC
MARINE...JC/NV
HYDROLOGY...JC/NV
TIDES/COASTAL FLOODING...NVHazardous weather outlook, May 27, 4:55 PM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
555 PM EDT TUE MAY 27 2014
ANZ330-340-350-353-CTZ008-011-012-NYZ079-081-282200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
555 PM EDT TUE MAY 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-338-345-355-CTZ005>007-009-010-NJZ002-004-006-103>108-
NYZ067>075-078-080-176>179-282200-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
555 PM EDT TUE MAY 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF A FEW STRONG TO SEVERE THUNDERSTORMS EARLY
THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THREAT
IS GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, May 27, 5:52 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
652 PM EDT TUE MAY 27 2014
CTZ005-006-010-272330-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
652 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORM WILL IMPACT EASTERN FAIRFIELD AND WESTERN NEW
HAVEN COUNTIES...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW MILFORD...AND MOVING SOUTHEAST AT 30
MPH.
THIS STORM WILL BE...
NEAR SOUTHBURY BY 715 PM.
NEAR SEYMOUR BY 730 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4156 7346 4148 7333 4150 7333 4152 7327
4152 7317 4156 7316 4157 7309 4139 7285
4122 7308 4124 7310 4126 7308 4126 7313
4161 7353 4164 7352 4166 7349
JCThunderstorm Wind, New Haven
- When
- May 27, 6:23 PM EST
- Where
- New Haven County, 1.48 mi NNW of South Britain
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $8,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.490, -73.260
An NWS storm survey was conducted by WFO Albany that concluded the occurrence of a down burst. The event began at the Southbury Training School and ended at the Southbury Police Department, resulting in a length of about 2.5 miles. The width was inconclusive. There was extensive tree damage reported of hardwoods and softwoods, with numerous trees reported as snapped and/or uprooted. The damage suggests maximum winds of around 100 mph.
Flash Flood, New Haven
- When
- May 27, 7:46 PM EST to 8:34 PM EST
- Where
- New Haven County, 0.28 mi SW of Allington to 0.24 mi SW of Allington
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.278, -72.954
Campbell Ave. was impassable from Clark St. to George St. in West Haven due to flooding.
Flash Flood, New Haven
- When
- May 27, 8:04 PM EST to 8:34 PM EST
- Where
- New Haven County, 0.09 mi WSW of Allington
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.279, -72.952
The local fire department responded to a car submerged in flood waters at the intersection of Washington Ave. and Wood St. in West Haven.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 27, 20141 death · 2 in hail · 30 events
- Damaging Winds in Connecticut, May 27, 20141 death · 87 kt wind · 2 events
- Tornadoes and Hail in Texas, May 27, 2014$2.5 million · EF1 · 9 events
- Tornado and Hail in South Dakota, May 27, 20141 injured · $500,000 · EF1 · 13 events
- Flash Flood and Hail in Vermont, May 27, 2014$310,000 · 1.75 in hail · 13 events
- Flash Flood and Damaging Wind in Arkansas, May 27 to 31, 20142 injured · $125,000 · 3 events
- Damaging Winds in Pennsylvania, May 27, 2014$107,000 · 52 kt wind · 16 events
- Flash Flood and Hail in Texas, May 27, 2014$123,000 · 2.75 in hail · 11 events
- Flash Flooding and Hail in West Virginia, May 27 to 29, 2014$147,000 · 1 in hail · 6 events
- Hail in South Dakota, May 27, 2014$100,000 · 2 in hail · 5 events
- Damaging Wind in Mississippi, May 27, 2014$100,000 · 65 kt wind · 1 event
- Damaging Winds in South Carolina, May 27, 2014$60,000 · 55 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513524, 524555, 524557.